|CLARIFICATION NEEDED WHETHER OR NOT TO TAKE STATIN
Nov 6, 2013
I have been on Norvir Truvada and Reyataz. CD4 in the area of 830-950 and undectable. I had an MRI done of my chest to monitor a scar to make sure it is not growing since this could be cancer (I am an ex smoker stopped in 1999) Some coronary calcification was found while examing this by the radiologist. I checked with the radiologist and he said it was mild and appropriate for my age. I dont each dairy or any rich foods. I have a healthy diet, exercise at the gym and do no drink much. My grandma, mom and grandfather have/ had heart disease.
My blood pressure cant be better. I had a stress test taken and was told I am in excellent physical condition completing almost 6 of the 7 stages of the test. I stopped because I was out of breath, due to asthma.
My ID doctor still wanted me to go onto Lipitor although the cardiologist did not agree with him. My ID doc felt that being positive there will be greater plaque instability.
Lipid panel taken 2 times both times total cholesterol under 200 one time ldl was 115, the other time it was 92.
My ID doctor told me he takes Crestor, not sure why he recommended Lipitor for me and not Crestor.
I am not convinced of my ID doc's conclusion since Lipitor has several side effects, memory loss being one that I cant afford. I live alone and am concerned that I could forget to take meds or do something to put my myself in danger.
| Response from Dr. Henry
Your cholesterol levels are modest. I would ask your doctor to do a Framingham heart disease risk calculation with your data both with current results and then with a hypothetical projected drop in cholesterol/LDL after starting a statin to see what happens to your estimated cardiac risk. Switching off the boosted protease inhibitor to an integrase inhibitor (raltegravir or dolutegravir) if you have no history of drug resistance may be worth considering on a trial basis to see if you experience a drop in LDL/cholesterol. My experience with either Lipitor or Crestor has been similar if drugs are needed (usually helpful but some patients get muscle aching and dont like taking--perhaps 10% in my experience). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.